Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jun 6, 2006, 5:28 AM EDT for 5 counties in Florida. It took effect at Jun 6, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 5:28 AM EDT (09:28 UTC)
- In effect from
- Jun 6, 2006, 1:00 PM EDT
- Expired
- Jun 6, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 060928 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 528 AM EDT TUE JUN 6 2006 ...DRY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY... FLZ041-044>046-053-144-062130- /O.NEW.KMLB.FW.W.0068.060606T1700Z-060607T0000Z/ /O.NEW.KMLB.FW.A.0057.060607T1700Z-060608T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 528 AM EDT TUE JUN 6 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A MUCH DRIER AIR MASS HAS MOVED INTO AREA. LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED THIS AFTERNOON ACROSS THE INTERIOR COUNTIES. NORTH TO NORTHEASTERLY WINDS APPROACHING 35 PERCENT MAY ALSO PROMOTE THE SPREAD OF NEW OR EXISTING WILDFIRES. THE FIRE THREAT WILL REMAIN ELEVATED TOMORROW AS WELL...THOUGH WINDS ARE EXPECTED TO BE LIGHTER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:10 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 3:10 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 310 AM EDT TUE JUN 6 2006 .DISCUSSION... ...WET SEASON WILL TAKE A BREAK FOR A WHILE... TODAY/TONIGHT...ANOMALOUS UPPER LOW ACROSS THE CAROLINAS WILL SLIDE EAST INTO THE ATLANTIC...PLACING THE PENINSULA ON DRY WEST SIDE OF THIS SYSTEM. MEANWHILE...BROAD AREA OF LOW PRESSURE AT THE SURFACE WILL STRENGTHEN AS IT TRACKS NORTHEASTWARD ALONG THE GULF STREAM AND UP THE EASTERN SEABOARD. NORTHERLY FLOW AROUND THE LOW WILL BECOME NORTHEASTERLY BY AFTERNOON...REACHING AS HIGH AS 15 TO 20 MPH IN SPOTS. LATEST RUN OF THE NAM SUGGESTS CONVECTION MAY DEVELOP NEAR LAKE OKEECHOBEE THIS AFTERNOON. WHILE DEEP LAYER MOISTURE IS LACKING...CANNOT ENTIRELY RULE OUT AN ISOLATED CELL ACROSS THE SOUTHERN ZONES AS THE AMBIENT ONSHORE FLOW BUTTS UP AGAINST THE LAKE BREEZE BOUNDARY. SKIES WILL CLEAR TONIGHT WITH RELATIVELY COOL AIR SETTLING ACROSS THE FORECAST AREA. EXPECT LOWS GENERALLY IN THE MID 60S. WED...DRY AIR MASS IN WAKE OF WEAK FRONTAL TROUGH SHOULD RESULT IN A MOSTLY SUNNY DAY. MODEL PRECIPITABLE WATER VALUES ARE LESS THAN AN INCH EXCEPT FOR THE NAM WHICH SHOWS HIGHER MOISTURE AROUND OKEECHOBEE WITH SOME LIGHT QPF AMOUNTS. WONT BITE ON THAT THOUGH AND WILL STICK WITH THE DRIER GFS. THU-MON...LATEST RUN OF THE GFS IS DRIER THAN PREVIOUS RUN AND HAS THE AXIS OF A REINFORCED TROUGH ALOFT OVER THE EASTERN U.S. PASSING TO OUR EAST BY FRI WITH NORTHWEST FLOW ALOFT THEN MID LEVEL RIDGING BY EARLY NEXT WEEK. DEEP MOISTURE BAND (WHAT WE NEED TO REALLY KICK IN THE WET SEASON) IS PROGGED TO REMAIN WELL TO THE SOUTH OF THE AREA AS TOO MUCH NORTHERN STREAM INFLUENCE CONTINUES. HAVE LEFT SMALL AFTERNOON POP IN THE FORECAST FOR CONTINUITY SAKE ...BUT IF DRY TREND CONTINUES WOULD EXPECT THAT RAIN CHANCES CAN BE PULLED FROM A PORTION OF THIS TIME PERIOD. SO THOSE WHO DID NOT RECEIVE BENEFICIAL RAINS IN RECENT DAYS WILL HAVE TO WAIT A WHILE BEFORE THERE IS A SIGNIFICANT CHANCE AGAIN. LOOKS LIKE THE WET SEASON ONSET IS A SPUTTERING ONE THIS YEAR. && .MARINE...STRONG COOLING ALOFT (500 MB TEMPS -14C) IS MOVING OVER THE WARM AND MOIST ATLANTIC WATERS. CONVECTION ASSOCIATED WITH THE STEEP LAPSE RATES CONTINUES TO FIRE AND MAY BACKBUILD ALONG THE GULF STREAM THROUGH SUNRISE. THESE STORMS WILL CONTAIN FREQUENT LIGHTNING...TORRENTIAL RAIN...LOCALLY ROUGH SEAS AND ISOLATED WATERSPOUTS. OTHERWISE...NORTHERLY WINDS WILL BECOME NORTHEASTERLY THIS AFTERNOON INCREASING TO AROUND 15 KT. SEAS WILL RESPOND BY BUILDING FROM AROUND 2 FT TO ROUGHLY 3 TO 4 FT LATER TODAY. WED-SAT...HIGH PRESSURE RIDGE BUILDING ACROSS THE GULF AND FLORIDA WILL PROVIDE GOOD BOATING CONDITIONS. ONLY HAZARD MIGHT BE THE SMALL CHANCE FOR STORMS LATE IN THE WEEK. && .AVIATION...VFR CONDITIONS EXPECTED. && .FIRE WEATHER...MODELS UNDERESTIMATED THE MAGNITUDE OF DRYING ACROSS THE AREA MONDAY AFTERNOON. CLIMO-WEIGHTED MAV GUIDANCE IS AGAIN LIKELY TOO HIGH WITH DEWPOINTS THIS AFTERNOON. LONG DURATIONS OF LOW RH ARE EXPECTED ACROSS THE NORTHERN INTERIOR COUNTIES THIS AFTERNOON AND WILL BE ISSUING AN RFW FOR THESE AREAS. ONSHORE FLOW DEVELOPING IN THE AFTERNOON SHOULD KEEP RH ABOVE CRITICAL THRESHOLDS ACROSS THE COASTAL COUNTIES. SURFACE WINDS MAY ALSO REACH 15 MPH WHICH WILL PROMOTE THE SPREAD OF ANY NEW OR EXISTING WILDFIRES. WED...PREFER THE DRIER GFS MOS DEW POINTS WHICH SHOW MID/UPPER 50S ACROSS THE INTERIOR. MIN RH VALUES IN THE LOWER 30S NECESSITATES A FIRE WEATHER WATCH FOR MUCH OF THE INTERIOR COUNTIES. THU...MODEL SHOWS SOME MOISTENING AHEAD OF UPPER TROUGH AXIS WITH MIN RH VALUES AROUND 40 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 65 88 64 / 10 0 0 10 MCO 92 66 93 66 / 10 0 0 10 MLB 87 68 88 67 / 10 0 10 10 VRB 88 69 88 66 / 20 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON FOR LAKE...ORANGE...SEMINOLE OSCEOLA AND INTERIOR VOLUSIA COUNTIES. FIRE WEATHER WATCH WED AFTERNOON FOR THE SAME COUNTIES. && SHORT TERM...HIRSCH LONG TERM....LASCODY
Hazardous weather outlook, Jun 5, 11:27 AM EDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1127 AM EDT MON JUN 5 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 052200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1127 AM EDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORM IMPACT... DRY AIR FILTERING INTO THE STATE WILL PRECLUDE STORM DEVELOPMENT OVER THE NORTHERN PORTION OF CENTRAL FLORIDA THIS AFTERNOON. HIGHER AVAILABLE MOISTURE AHEAD OF A FRONTAL TOUGH WILL COMBINE WITH THE EAT COAST SEA BREEZE AND STRONG SURFACE HEATING TO CREATE ISOLATED LIGHTNING STORMS ALONG AND SOUTH OF A LINE FROM CAPE CANAVERAL TO KISSIMMEE. UPPER LEVEL WINDS WILL STEER STORMS TOWARD THE EAST COAST INTO THE EVENING. THE MOST FAVORED AREA FOR STORMS WILL BE OVER THE SOUTHERN PORTION OF EAST CENTRAL FLORIDA FROM LAKE OKEECHOBEE TO THE TREASURE COAST...WHERE HIGHER MOISTURE EXISTS. ANY STORMS THAT ENCOUNTER THE EAST COAST SEA BREEZE BOUNDARY WILL HAVE THE POTENTIAL TO BECOME STRONG AS THEY PUSH TOWARD THE EAST COAST. BRIEF HEAVY RAIN...LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS AFTERNOON AND EVENING SOUTH OF CAPE CANAVERAL. WHILE STORMS ARE EXPECTED TO BE ISOLATED...THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING STRIKES. ...FIRE WEATHER IMPACT... DRIER AIR FILTERING INTO THE STATE WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 40% OVER THE INTERIOR REGIONS NORTH OF LAKE KISSIMMEE. CRITICAL VALUES OF RELATIVE HUMIDITY MAY BE BRIEFLY MET IN ISOLATED SPOTS...HOWEVER THE PRIMARY THREAT WILL BE LIGHTNING STRIKES FROM ISOLATED THUNDERSTORMS. STORM COVERAGE WILL BE LOW BUT ANY CLOUD-TO-GROUND LIGHTNING STRIKES COULD SPARK ADDITIONAL WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA THIS WEEK. THESE CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:28 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 22 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.